Alert archive / North Dakota / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at May 3, 2007, 3:05 AM MDT for 36 counties in North Dakota. It took effect at May 3, 2007, 8:00 AM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 3:05 AM MDT (09:05 UTC)
- In effect from
- May 3, 2007, 8:00 AM MDT
- Expired
- May 3, 2007, 8:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
All 36 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Ward County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 71 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2803 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 030905 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT THU MAY 3 2007 ...RED FLAG WARNING FOR WEST AND CENTRAL NORTH DAKOTA TODAY AND EARLY THIS EVENING... .GUSTY SOUTHEAST WINDS OF 30 TO 40 MPH ARE EXPECTED TO REDEVELOP LATER THIS MORNING AND AFTERNOON...AND CONTINUE INTO THE EVENING. AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MID 70S TO NEAR 80...WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES AROUND 25 TO 30 PERCENT. PERCENT GREEN VALUES OF 10 TO 20 PERCENT OVER WESTERN AND CENTRAL NORTH DAKOTA...ALONG WITH THE DRY AND WINDY CONDITIONS...WILL MEAN CRITICAL FIRE WEATHER CONDITIONS DEVELOPING LATER THIS MORNING AND LASTING THROUGH EARLY THIS EVENING. FIRE CREWS SHOULD BE ALERTED OF THE EXPLOSIVE WILDFIRE POTENTIAL OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031715- /O.NEW.KBIS.FW.W.0003.070503T1400Z-070504T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 405 AM CDT THU MAY 3 2007 /305 AM MDT THU MAY 3 2007/ ...RED FLAG WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. AFTERNOON TEMPERATURES WILL BE IN THE 70S TO NEAR 80...WITH RELATIVE HUMIDITIES 25 TO AROUND 30 PERCENT. IN ADDITION...WINDS WILL BE SOUTHEAST AT 25 TO 40 MPH WITH A FEW GUSTS AS HIGH AS 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NH
2 follow-up statements
000 WWUS83 KBIS 031702 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1202 PM CDT THU MAY 3 2007 ...RED FLAG WARNING CONTINUES FOR WEST AND CENTRAL NORTH DAKOTA THIS AFTERNOON AND EARLY THIS EVENING... .GUSTY SOUTHEAST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. AFTERNOON HIGH TEMPERATURES ARE EXPECTED TO BE IN THE MID 70S TO NEAR 80...WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES AROUND 25 TO 30 PERCENT. PERCENT GREEN VALUES OF 10 TO 20 PERCENT OVER WESTERN AND CENTRAL NORTH DAKOTA...ALONG WITH THE DRY AND WINDY CONDITIONS...WILL MEAN CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND LASTING THROUGH EARLY THIS EVENING. FIRE CREWS SHOULD BE ALERTED OF THE EXPLOSIVE WILDFIRE POTENTIAL OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040115- /O.CON.KBIS.FW.W.0003.000000T0000Z-070504T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1202 PM CDT THU MAY 3 2007 /1102 AM MDT THU MAY 3 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. AFTERNOON TEMPERATURES WILL BE IN THE 70S TO NEAR 80...WITH RELATIVE HUMIDITIES 25 TO AROUND 30 PERCENT. IN ADDITION...WINDS WILL BE SOUTHEAST AT 25 TO 40 MPH WITH A FEW GUSTS AS HIGH AS 50 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
000 WWUS83 KBIS 032050 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT THU MAY 3 2007 ...RED FLAG WARNING CONTINUES FOR WEST AND CENTRAL NORTH DAKOTA UNTIL 9 PM CDT OR 8 PM MDT THIS EVENING... .GUSTY SOUTHEAST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS EVENING...WITH GUSTS TO 45 OR 50 MPH AT TIMES. MINIMUM RELATIVE HUMIDITIES SO FAR THIS AFTERNOON RANGED FROM 15 TO 20 PERCENT IN NORTHWESTERN NORTH DAKOTA FROM CROSBY TO NEAR WATFORD CITY...AND VALUES OF 25 TO 30 PERCENT OVER MUCH OF THE WESTERN HALF OF THE STATE. RELATIVE HUMIDITIES OF 30 TO 35 PERCENT WERE REPORTED FARTHER EAST FROM BOTTINEAU TO JAMESTOWN. PERCENT GREEN VALUES OF 10 TO 20 PERCENT OVER WESTERN AND CENTRAL NORTH DAKOTA...ALONG WITH THE DRY AND WINDY CONDITIONS...WILL MEAN CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. TEMPERATURES IN THE 70S TO AROUND 80 THIS AFTERNOON WILL DROP SLOWLY THIS EVENING. BY SUNSET...TEMPERATURES ARE EXPECTED TO DROP INTO THE 60S AND RELATIVE HUMIDITIES WILL RISE TO 40 PERCENT OR MORE. FIRE CREWS SHOULD BE ALERTED OF THE EXPLOSIVE WILDFIRE POTENTIAL OVER WESTERN AND CENTRAL NORTH DAKOTA TODAY. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-040200- /O.CON.KBIS.FW.W.0003.000000T0000Z-070504T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 350 PM CDT THU MAY 3 2007 /250 PM MDT THU MAY 3 2007/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. GUSTY SOUTHEAST WINDS OF 25 TO 40 MPH WILL CONTINUE THIS EVENING...WITH GUSTS TO 45 OR 50 MPH AT TIMES. RELATIVE HUMIDITIES OF 15 TO 30 PERCENT OVER WESTERN AND CENTRAL NORTH DAKOTA WILL INCREASE TO 40 PERCENT BY SUNSET. MEAN CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JV
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at May 3, 2:14 AM MDT, 51 minutes earlier.
Area forecast discussion, May 3, 2:14 AM MDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 314 AM CDT THU MAY 3 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... FORECAST HIGHLIGHTS/CONCERNS IN THE SHORT TERM WILL AGAIN CENTER AROUND STRONG WINDS AND FIRE WEATHER HAZARDS TODAY...AND AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON WEST...THEN OVER THE ENTIRE FORECAST AREA TONIGHT THROUGH SATURDAY NIGHT. THE GFS HAS BEEN CONSISTENTLY TRENDING SLOWER TOWARDS THE EUROPEAN MODEL...SO HAVE SIDED A BIT CLOSER TO THE SLOWER SOLUTIONS OF THE ECMWF AND UKMET. CURRENTLY...A STRONG PRESSURE GRADIENT REMAINS ACROSS THE REGION WITH DEEP LOW PRESSURE WEST AND HIGH PRESSURE JUST NORTH OF THE GREAT LAKES. SOUTHEAST WINDS EARLY THIS MORNING ARE SUSTAINED AT 15 TO 20 MPH WITH SOME GUSTS UP TO 25 MPH. ACROSS THE SOUTHWEST WINDS ARE ABOUT 5 TO 10 MPH STRONGER. GOOD LOW LEVEL CONVERGENCE ALONG WITH MID LEVEL ENERGY HAS TRIGGERED A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER EASTERN MONTANA...WHICH ARE TRACKING NORTH ALONG SOUTHERLY UPPER LEVEL FLOW. MAY SEE A SHOWER OR THUNDERSTORM SKIRT THE BORDER YET THIS MORNING...BUT MOST ACTIVITY WILL STAY OFF TO OUR WEST. STRONG SOUTHEAST WINDS EXPECTED TO REDEVELOP LATER THIS MORNING AND AFTERNOON...A BIT STRONGER THAN YESTERDAY AS THE PRESSURE GRADIENT CONSTRICTS A BIT MORE. WILL BE GOING WITH ANOTHER WIND ADVISORY RATHER THAN A HIGH WIND WARNING THOUGH AS I AM ONLY GETTING AROUND 40 KTS MIXING DOWN TOWARDS THE SURFACE. IT WILL BE CLOSER IN THE SUSTAINED WIND DEPARTMENT...30-33 KNOTS AT DIK...BUT THINK AN ADVISORY WOULD SUFFICE AS THE MORNING CREW CAN ALWAYS UPGRADE IF THEY SO DESIRE. IN REGARDS TO FIRE WEATHER HEADLINES...LOOKS LIKE WE WILL REACH RED FLAG CRITERIA AGAIN THIS AFTERNOON WITH WINDS 30 TO 40 MPH AND MINIMUM RH VALUES AT AROUND 30 PERCENT. IN ADDITION...FIRE WEATHER MANAGEMENT FOLKS HERE HAVE VOICED THEIR OPINION FAVORING A RED FLAG GIVEN THE GUSTY WINDS AND DRY FUELS ACROSS THE STATE. SEE NO REASON TO DISAGREE SO WILL ISSUE ANOTHER RED FLAG WARNING AS THE RFD INDEX IS ALSO ONCE AGAIN IN THE EXTREME CATEGORY FOR MUCH OF WEST AND CENTRAL NORTH DAKOTA. LEFT A SLIGHT CHANCE OF THUNDERSTORMS IN FOR THE DAYTIME TODAY OVER THE FAR WEST. LOOKING LIKE THE MAJORITY OF STORMS THOUGH WILL DEVELOP DURING THE AFTERNOON OVER THE HIGH PLAINS OF WYOMING AND MONTANA CLOSER TO THE FRONTAL BOUNDARY...THEN ADVECT NORTH/NORTHEAST INTO MY SOUTHWESTERN COUNTIES THIS EVENING. AFTER MIDNIGHT TONIGHT THE SURFACE BOUNDARY PUSHES EAST ACROSS MY WESTERN COUNTIES...AND WILL BE THE FOCUS FOR AREAS OF THUNDERSTORMS DEVELOPING AND SPREADING EASTWARD OVERNIGHT THROUGH FRIDAY MORNING. THERE WILL BE SOME SEVERE POTENTIAL...MORE SO ACROSS THE WEST THIS EVENING WHERE BETTER SHEAR AND INSTABILITY WILL BE LOCATED. HAVE GENERALLY LEFT THE REMAINDER OF THE SHORT TERM UNTOUCHED WITH ONLY MINOR EDITS. THE PAST SEVERAL GFS MODEL RUNS HAVE TRENDED FAIRLY CONSISTENTLY TOWARDS THE EUROPEAN MODEL...WHICH HAS BEEN VERY CONSISTENT WITH ITS TIMING AND PLACEMENT OF MAIN FEATURES...MAINLY SLOWING THE EASTWARD PROGRESSION OF THE LARGE UPPER LEVEL TROUGH ACROSS THE PLAINS. OVERALL WILL BE A WET AND COOL FRIDAY AND SATURDAY WITH PLENTY OF LOW LEVEL CONVERGENCE AS THE SURFACE TROUGH STALLS ACROSS THE REGION. IN ADDITION...SEVERAL WAVES OF MID LEVEL ENERGY...ALONG WITH FAVORABLE JET DYNAMICS...WILL ROTATE AROUND THE UPPER TROUGH AND THROUGH THE NORTHERN PLAINS PROVIDING PLENTY OF MID AND UPPER LEVEL SUPPORT FOR PRECIPITATION. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT... ONCE AGAIN I HAVE RELIED ON THE SLOWER AND MORE ACTIVE ECMWF MODEL FOR SUNDAY AND MONDAY. CONSEQUENTLY I CONTINUED A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE AFOREMENTIONED PERIOD. && .AVIATION... IN A REPEAT OF YESTERDAYS PATTERN STRONG SOUTHEAST SURFACE WINDS WILL GUST OVER 30KT AS DEEP LOW PRESSURE REMAINS STATIONARY OVER MONTANA. LATE AFTERNOON AND EVENING THUNDERSTORMS WILL REDEVELOP OVER EASTERN MONTANA AND SOME WILL LIKELY DRIFT INTO THE WESTERN PART OF OUR STATE BEFORE SUNSET...AND THEN SPREAD TO THE CENTRAL OVERNIGHT. && .FIRE WEATHER... SECOND VERSE...SAME AS THE FIRST. IN A CLOSE REPEAT OF WEDNESDAY...GUSTY SOUTHEAST WINDS OF 25 TO 40 MPH WILL REDEVELOP THIS MORNING AND PERSIST THROUGH MUCH OF THE DAY. GUSTS DURING THE AFTERNOON WILL BE AROUND 45 MPH...WITH 50 MPH GUSTS NOT OUT OF THE QUESTION ACROSS THE SOUTHWEST. AFTERNOON HUMIDITIES WILL BE HIGHER THAN YESTERDAY...AROUND 30 TO 35 PERCENT...BUT STILL ON THE DRY SIDE ESPECIALLY WHEN COMBINED WITH THESE STRONG WINDS. WILL ISSUE ANOTHER RED FLAG WARNING DUE TO THE EXPECTED WEATHER CONDITIONS AND DRY FUELS. THIS WILL BE VALID DURING MID THIS MORNING THROUGH EARLY THIS EVENING...DURING THE TIME PEAK WINDS AND LOW RH VALUES COINCIDE. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025- 031>037-040>048-050-051. WIND ADVISORY FROM 9 AM CDT /8 AM MDT/ THIS MORNING TO 1 AM CDT /MIDNIGHT MDT/ FRIDAY FOR NDZ001>005-009>013-017>023-025-031>037- 040>048-050-051. && NH/RSL
Hazardous weather outlook, May 2, 8:34 PM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 934 PM CDT WED MAY 2 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 934 PM CDT WED MAY 2 2007 /834 PM MDT WED MAY 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS OVER FAR WESTERN NORTH DAKOTA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG SOUTHEAST WINDS WILL REDEVELOP ON THURSDAY. WIND HEADLINES ARE AGAIN LIKELY. INCREASING MOISTURE ADVECTION INTO THE REGION WILL HELP TO LIMIT FIRE WEATHER HAZARDS ON THURSDAY. HOWEVER...FIRE WEATHER HEADLINES MAY STILL BE NEEDED DEPENDING ON HOW MUCH LOW LEVEL MOISTURE MOVES INTO THE NORTHERN PLAINS LATE TONIGHT AND THURSDAY. ALONG WITH WIND AND POSSIBLE FIRE WEATHER HAZARDS...THERE WILL BE AN INCREASING CHANCE OF THUNDERSTORMS WEST TO EAST THURSDAY AND INTO THE WEEKEND. THERE IS SOME POTENTIAL FOR A FEW SEVERE THUNDERSTORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. JF
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:38 AM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 18 hr |
Nearby
Red Flag Warnings in North Dakota, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.